West Virginia, 2014

Flash Flooding in West Virginia, August 22 to 23, 2014

August 22 to 23, 2014 · NWS RLX · 5 events in 5 counties and zones

Several days with rounds of showers and thunderstorms continued on Friday the 22nd. The area was in the active storm track, in the northwest flow aloft, from the Midwest into the central Appalachians.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$635,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Several days with rounds of showers and thunderstorms continued on Friday the 22nd. The area was in the active storm track, in the northwest flow aloft, from the Midwest into the central Appalachians.

Clusters showers and thunderstorms formed during the late afternoon hours and moved through southern West Virginia, especially counties in the Tug Fork and Guyandotte River Valleys. Rains of 2 to 3 inches in 1 to 2 hours fell in the downpours. The automatic gauge at the Tri State Airport in northern Wayne County measured 1 inch of rain in 7 minutes near 1700E. Their total observed rain total was near 2.6 inches in about 90 minutes. The nearby cooperative observer in the western portion of Huntington had a rain total of 2.1 inches. Flash flooding occurred during the early evening.

A totally separate area of rain sank south late at night into northern West Virginia. There were small bands of showers with concentrated downpours. One of these bands set up near Audra State Park along the Upshur and Barbour County line. One automatic gauge in that vicinity reported 2.8 inches of rain in an hour. Road damage occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 22, 4:13 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 22, 4:13 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT FRI AUG 22 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH OCCASIONAL
DOWNPOURS...AS WEAK DISTURBANCES RIDE SE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.

&&

.NEAR TERM /THROUGH SATURDAY/...
21Z UPDATE...
NO MAJOR CHANGES...UPDATED PRECIPITATION TO BE A BIT MORE
REPRESENTATIVE OF THE CURRENT SITUATION AND THE MOST CURRENT RUC
AND HRRR MODEL RUNS.

OLD BELOW...
THE AREA WILL REMAIN IN THE WARM AND HUMID SECTOR WITH FRONTAL
BOUNDARIES TO THE NORTH AND WEST. ALOFT...NORTHWEST FLOW AHEAD OF
AN H5 RIDGE COULD BRING SOME IMPULSES OF ENERGY TO KEEP SHOWERS
AND THUNDERSTORMS GOING THIS EVENING INTO EARLY SATURDAY MORNING.

RADAR INDICATED AT 18Z...STORMS DEVELOPING ALONG INTERSTATE 64
FROM HTS TO CRW AND SOUTH...MOVING SOUTHEAST. SOME OF THE
STRONGEST STORMS WILL BE CAPABLE TO PRODUCE ONE INCH PER HOUR.
WITH NEARLY SATURATED TERRAIN...DECIDED TO KEEP THE FLASH FLOOD
WATCH IN PLACE THROUGH TONIGHT.

PREVIOUS TEMPERATURES LOOKS GOOD. DECREASED COUPLE OF DEGREES ON
SATURDAYS HIGHS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
DRIER WX REGIME BEGINS TO SET IN AS UPPER RIDGE BUILDS INTO THE
AREA. IT WILL BE WARM...BUT NOT HOT AS THE OPPRESSIVE HEAT REMAINS
WELL W OF THE REGION. IT WILL STILL BE RATHER MUGGY
THOUGH...TYPICAL DOG DAYS OF SUMMER.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE...AT THE SURFACE
AND ALOFT...WILL DOMINATE THE REGION INTO WEDNESDAY NIGHT...BEFORE
WEAKENING.  THIS WILL ALLOW A COLD FRONT TO PUSH SOUTH INTO THE AREA
ON THURSDAY...WITH THIS FEATURE EXPECTED DRIFT SOUTH THROUGH THE
REMAINDER OF THE PERIOD.

WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
21Z UPDATE...
UPDATED CEILINGS AND PRECIPITATION TO BE REPRESENTATIVE OF THE
CURRENT CONDITIONS. NO MAJOR CHANGES MADE.

OLD BELOW...
RADAR IMAGES SHOW STORMS DEVELOPING SOUTH AND ALONG
A LINE FROM CRW TO BKW AT 18Z. THESE STORMS WILL AFFECT BKW
DIRECTLY WITH MVFR/IFR CONDITIONS UNDER STORMS. PCPN ACTIVITY IS
EXPECTED TO DECREASE AFTER SUNSET. HOWEVER...ADDITIONAL CONVECTION
COULD DEVELOP OVERNIGHT INTO EARLY SATURDAY.

WITH VERY HIGH HUMIDITY IN THE LOW TO MID LEVELS...EVIDENT IN SFC
DEWPOINTS IN THE LOWER 70S...AND PWATS EXCEEDING 2 INCHES...LOW
LEVEL CLOUDS WILL LIKELY DEVELOP OVERNIGHT FOR PERIODS OF IFR
CONDITIONS ESPECIALLY OVER THE HIGHER TERRAIN.

LOCALIZED DOWNPOURS CAN PRODUCE BRIEF IFR VSBY AND CEILINGS AT TIMES.
CEILINGS BECOMING MAINLY 2 TO 3 THSD FT BKN WITH LAYERS AND VSBY
5 TO 6 MILES IN HAZE AFTER ABOUT 22Z. YET...ADDITIONAL CLUSTERS
OF SHOWERS AND STORMS LIKELY...INTO THE EVENING HOURS...AGAIN WITH
IFR VSBY AND CEILINGS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. AT LEAST SOME AREAS OF PCPN MAY EVEN LINGER LONGER FRIDAY
NIGHT...BUT NOT MENTIONED IN TAFS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    M
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    H    H    H

AFTER 18Z SATURDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE SATURDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR VAZ003-004.

&&

SYNOPSIS...ARJ/30
NEAR TERM...ARJ/LS
SHORT TERM...30
LONG TERM...JSH
AVIATION...ARJ/LS
Hazardous weather outlook, Aug 22, 3:16 AM EST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
416 AM EDT FRI AUG 22 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
416 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG RISES MAY OCCUR ON SOME HEADWATERS RIVERS FROM THE RAINFALL
ON FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KTB

In the hours before

Special weather statement, Aug 22, 12:41 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
141 PM EDT FRI AUG 22 2014

WVZ013-015-026-035-221845-
BOONE WV-KANAWHA WV-LINCOLN WV-RALEIGH WV-
141 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...SOUTHWESTERN KANAWHA...
NORTHEASTERN LINCOLN AND NORTHWESTERN RALEIGH COUNTIES UNTIL 245 PM
EDT...

AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
HAMLIN...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WOODVILLE AROUND 150 PM...JULIAN AROUND 155
PM...ASHFORD...AND DANVILLE AROUND 205 PM...FOSTER AROUND 210 PM...
RACINE...AND MADISON AROUND 215 PM AND SETH AROUND 225 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3824 8204 3827 8200 3826 8200 3833 8192
      3834 8192 3837 8188 3803 8137 3800 8138
      3783 8159

09
Special weather statement, Aug 22, 1:49 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT FRI AUG 22 2014

WVZ013-025-026-221945-
BOONE WV-LINCOLN WV-LOGAN WV-
249 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOONE...CENTRAL LINCOLN AND LOGAN
COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES SOUTHEAST OF HAMLIN TO 10 MILES SOUTH OF
HAMLIN TO 14 MILES SOUTH OF HAMLIN...MOVING SOUTHEAST AT 30 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. WIND GUSTS TO 40 MPH
AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR ALKOL AROUND 300 PM...DANVILLE
AROUND 315 PM...WHARTON AROUND 330 PM AND BALD KNOB AROUND 345 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3774 8207 3793 8214 3806 8219 3824 8196
      3790 8157 3773 8179

05
Special weather statement, Aug 22, 2:48 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT FRI AUG 22 2014

VAZ004-WVZ024-025-033-034-222115-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
348 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR WYOMING...SOUTHERN LOGAN...
MCDOWELL...SOUTHERN MINGO AND EASTERN BUCHANAN COUNTIES UNTIL 515 PM
EDT...

AT 342 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 16 MILES SOUTHEAST OF MADISON TO 14 MILES SOUTHEAST
OF LOGAN TO 11 MILES EAST OF WILLIAMSON...MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME SPOTS UNDER THE MOST INTENSE STORMS MAY SEE UP TO AN
INCH OF RAIN IN LESS THAN A HALF HOUR. WIND GUSTS TO 40 MPH AND
SMALL HAIL ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR COAL MOUNTAIN AROUND 400 PM...
PANTHER AROUND 415 PM...MULLENS AROUND 430 PM...ELBERT AROUND 445 PM
AND JENKINJONES AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3747 8208 3753 8199 3755 8213 3759 8213
      3774 8228 3788 8191 3789 8179 3781 8172
      3782 8169 3751 8122 3746 8130 3742 8128
      3741 8131 3727 8142 3725 8150 3720 8156
      3719 8168 3723 8173 3718 8180 3714 8191

05
Special weather statement, Aug 22, 4:49 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
549 PM EDT FRI AUG 22 2014

KYZ103-105-OHZ087-WVZ005-006-013-222315-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
549 PM EDT FRI AUG 22 2014

...SPECIAL WEATHER STATEMENT FOR BOYD AND LAWRENCE COUNTIES IN
KENTUCKY...AND SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
WAYNE...CABELL AND WESTERN LINCOLN COUNTIES IN WEST VIRGINIA UNTIL
715 PM EDT...

AT 548 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 8 MILES NORTHEAST OF PROCTORVILLE TO 8 MILES WEST
OF BEECH FORK STATE PARK TO BLAINE...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE THUNDERSTORMS.

THESE THUNDERSTORMS WILL BE NEAR FALLSBURG AROUND 600 PM...GALLUP
AROUND 615 PM...CLIFFORD AROUND 630 PM AND WILSONDALE AROUND 645 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 182 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3804 8300 3811 8290 3815 8291 3822 8282
      3826 8279 3840 8276 3861 8239 3825 8200
      3819 8206 3785 8241 3795 8252 3794 8257
      3787 8262 3799 8293 3797 8301 3798 8303

05

The radar

The Charleston,WV radar (KRLX), 75 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

5 flash flood. Local standard time, as filed.

Flash Flood, Wayne

When
August 22, 5:30 PM EST to 7:30 PM EST
Where
Wayne County, Kenova to 1.6 mi WNW of Westmoreland
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
38.400, -82.580

Streams such as Whites Creek, Walker Branch, and Dock Creek flooded in the northern portion of the county. Small sections of roads were damaged. A rock and debris slide blocked both lanes of Route 52. Minor stream flooding also occurred in the southern portion of the county around Dunlow.

Flash Flood, Cabell

When
August 22, 5:30 PM EST to 7:00 PM EST
Where
Cabell County, 1.45 mi WSW of West Huntington to 1.37 mi W of Hodges
Cause
Heavy Rain
Property damage
$350,000
Reported by
911 Call Center
Coordinates
38.408, -82.492

Urban and rural flash flooding occurred. Many streets in Huntington were flooded including the usual viaducts. The water caused some road damage. Water was 1 to 2 feet deep in spots. Water seeped into businesses, the Marshall University library, and the basement of a hospital. A discount store on 5th Avenue lost some merchandise. An animal hospital off of Route 60 was flooded, but the dogs and cats inside were saved. On 25th Street, water was into some homes. Several vehicles were flooded when trapped in the high water.

Outside of the city, small streams such as Fourpole and Grapevine Branch flooded roads.

Flash Flood, Mingo

When
August 22, 6:30 PM EST to 8:15 PM EST
Where
Mingo County, Ragland to 0.5 mi W of Lenore
Cause
Heavy Rain
Property damage
$200,000
Reported by
911 Call Center
Coordinates
37.680, -82.180

The hardest hit area by flash flooding was around Myrtle. Duncan Fork was 3 feet above bankfull as it flowed into Trace Fork. Nearby Riffle Branch also flooded the road. The roads were closed. Water was reported around one house in the Lenore vicinity of Laurel Fork.

A mobile home in the Delbarton vicinity was moved off of its foundation by water and debris flowing off a saturated mountainside.

Around a dozen homes around the county had water inside. About 32 residents had water around their homes. Basement flooding was common. Several private wells were contaminated. Local volunteer fire department personnel helped residents that had their homes surrounded by high water.

Flash Flood, Logan

When
August 22, 7:15 PM EST to 8:15 PM EST
Where
Logan County, Omar to Sarah Ann
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
37.750, -82.000

Areas near the Mingo County line, such as Cow Creek and the headwaters of Island Creek flooded and closed roads.

Flash Flood, Upshur

When
August 23, 12:20 AM EST to 1:45 AM EST
Where
Upshur County, 9 mi E of Buckhannon to 0.24 mi NE of Five Forks
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.000, -80.062

Culverts were washed out on Messinger Way off of Swamp Run Road near Audra State Park. Residents in about 8 homes could not get out. A culvert on Hardman Road, or County Route 3/9, was also washed out.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529763, 529764, 529756, 529749, 529766.